Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 193, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 4, 2001, 4:03 PM CDT for Williams County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2001, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 4, 2001, 5:05 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Williams County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 042103 SVRISN NDC105-042205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 403 PM CDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 505 PM CDT * AT 403 PM CDT...NATIONAL WEATHER SERVICE WARNING RADAR INDICATED A SEVERE THUNDERSTORM 34 MILES NORTHEAST OF WILLISTON OR 6 MILES SOUTHEAST OF CORINTH... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILDROSE AT 425 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! THOMSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:00 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 4, 3:00 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT AUG 4 2001 ...CONCERNING HEAT AND HUMIDITY... HEAT INDICIES WERE IN THE 102 TO 112 RANGE THIS PAST HOUR. EXCESSIVE HEAT WARNING WAS ISSUED FOR THIS AFTN BIS/JMS AREA. WL ISSUE HEAT ADVISORY TONIGHT FOR ALL CWA...BUT MAY AT LAST MINUTE CONTINUE HEAT WARNING FOR BIS/JMS INTO THE EVE HOURS AS WELL. DWPTS HAVE BEEN IN THE MID TO UPPER 70S CNTRL AND ERN ND WI TEMPS IN THE MID 90S TO 100. EXPECT HIGH OVERNIGHT LOWS WITH HIGH HUMIDITIES TO CONTINUE UNTIL NWLY WINDS ON SUN BRING DRY AIR INTO THE REGION. ...CONCERNING SEVERE THUNDERSTORMS... STRONG CAP THIS MORNING OVER THE REGION WITH H700 TEMP OF 15 AT GGW...AND 13.5 AT BIS AND ABR. CONVECTIVE TEMPS IN THE LOWER 100S. EXPECT SHOWERS WITH A FEW TSTMS FROM EXT ERN MT INTO SERN SASK NOT BREAKING CAP UNTIL INTO CANADA. MAIN FOCUS OF ATTENTION IS IN WRN MT WHERE TSTMS HAVE DEVELOPED. EXPECT THIS ACTIVITY TO MOVE EWD THIS AFTN AND EVE. H500 SHORTWAVE OVER ERN MT NOT STRONG ENOUGH TO DISTURB CAP THIS AFTN...YET...BUT MODELS INDICATE A SLIGHT BREAKDOWN IN CAP THIS EVE/OVERNIGHT WITH SUNSET AND AS SHORTWAVE PROGRESSES ACROSS THE STATE. AGREE WI NATNL DISCUSSIONS...THINK MOST TSTM ACTIVITY WL BE IN SRN CANADA...BUT EXPECT SOME ISOLATED/SCATTERED ACTIVITY TO DEVELOP SWD INTO ND. WL KEEP LOW POPS BIS/JMS...BUT WL INCREASE POPS NRN AND WRN COUNTIES (ISN/MOT/DIK) WHERE CAP WL BE WEAKEST. MUST MENTION SEVERE AS CAPES ARE IN THE 4000 TO 6000 RANGE...AND LIS WELL BELOW ZERO. WET BULB ZEROS ARE 10K TO 12K FEET...SO LARGE HAIL NOT OUT OF THE QUESTION...AND GGWS INVERTED V SOUNDING WOULD SUGGEST STRONG WINDS. ON SUN...SFC TROUGH IN ERN ND AND WL PUT SMALL POPS FOR THE MORNING IN JMS. H500 VORT TAIL MOVES ACROSS THE STA...BUT MODELS INDICATE NOT MUCH RH WITH IT...SO NO MENTION OF SHOWERS. AVN HINTS AT PCPN ON MON NIGHT...BUT THINK IT IS OVERDONE AS NO UPPER LEVEL SUPPORT FOR MUCH CONVECTION. WL KEEP CHCS IN FOR EXTENDED TUE-THU WI SERIES OF SHORTWAVES IN FAST ZONAL FLOW. THEN HIGH PRES MOVES IN FOR FRI AND SAT. .BIS...HEAT ADVISORY ENTIRE CWA TONIGHT. VINING
In the hours before
Special weather statement, Aug 4, 2:23 PM CDT, 1 hour 40 minutes before
NDZ001-042025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 223 PM CDT SAT AUG 4 2001 A SMALL LINE OF RAIN SHOWERS HAS ENTERED EXTREME WESTERN DIVIDE COUNTY. THE SHOWERS ARE WEAKENING AS THEY MOVE TO THE NORTHEAST AND SHOULD BE EITHER COMPLETELY DISSIPATED OR OUT OF THE COUNTY BY 330 PM. PRECIPITATION FROM THESE SHOWERS WILL BE VERY LIGHT. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:32 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.